MAUDE Adverse Event Report: ENDOLOGIX, INC. AFX; LIMB STENT GRAFT

ENDOLOGIX, INC. AFX; LIMB STENT GRAFT
Model Number I20-13/C88F SA
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Codes Occlusion (1984); Pain (1994); Thrombus (2101)
Date of Event 07/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an iliac artery aneurysm (outside indications of use) with the afx2 abdominal aortic aneurysm stent.Approximately three (3) months post initial procedure, the patient presented emergently with leg pain; an occluded right common iliac artery (rcia) due to thrombi with twisted legs of the bifurcated device were detected.The physician elected to treat the patient by implanting a bare-metal (non-endologix) stent in the left common iliac artery (lcia) on (b)(6) 2019, which successfully resolved the reported adverse events.The patient reportedly tolerated the re-intervention well and has been discharged.As of date, there have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
A clinical evaluation of the reported event could not be completed due to a lack of receipt of relevant medical records and/or imaging.As such, event determination, off-label conditions, related patient harms, and patient disposition could not be independently assessed.The manufacturing lot review confirmed all devices met specifications prior to release.These types of events will be monitored and trended as part of the quality system.Correction: g1-2 contact office, g4, h6; h6 result code ¿ remove 3233, h6 conclusion code ¿ remove 11.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the additional surgical procedure (fem-fem bypass) and right common iliac artery occlusion are confirmed.This is consistent with the reported adverse event/incident.The most likely causation for the right common iliac artery occlusion is user related due to the diameters of the bilateral iliac arteries with reported tortuosity of the right iliac artery outside the indications for use.The twisting of the afx2 legs is unconfirmed.This is not consistent with the reported adverse event/incident.Procedure related harms, device, user, procedure or anatomy relatedness of this event could not be determined with the medical records available for review.The final patient status was reported as being discharged in good condition on 08/08/2019.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.

Brand Name
AFX
Common Device Name
LIMB STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX, INC.
2 musick
irvine CA 92618
MDR Report Key8928624
Report Number2031527-2019-00384
Device Sequence Number2128932
Product Code MIH
UDI-Device Identifier00818009011459
UDI-Public(01)00818009011459(17)211129
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/29/2021
Device Model NumberI20-13/C88F SA
Device Lot Number2015221-005
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/25/2019
Supplement Date Received by Manufacturer10/02/2019
12/02/2020
Initial Report FDA Received Date08/23/2019
Supplement Report FDA Received Date03/04/2020
12/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX LIMB STENT GRAFT: 1991082-007; AFX2 BIFURCATED STENT GRAFT: 2170182-009
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR